MAUDE Adverse Event Report: SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS

SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Catalog Number 03.111.751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent open reduction internal fixation surgery for distal radius fracture with the soft tissue attachment in question.During the surgery, surgeon was adjusting the connection between the forceps and the soft tissue attachment broke.The surgeon attempted the usual procedure under the broken condition.Surgery was completed successfully without any surgical delay.The fragments were collected and no fragments were left in the body.There was degradation, due to excessive stress on the product and frequent use is also suspected as the cause of damage.This report is for one (1) soft tissue attchmt/j-shaped f/bone reduction forceps.This is report 1 of 1 for complaint (b)(4).

Brand Name
SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11745190
Report Number8030965-2021-03415
Device Sequence Number4226794
Product Code HTD
UDI-Device Identifier07611819597587
UDI-Public(01)07611819597587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.751
Device Lot Number507698-10
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1